Comments

Please note that the comment section is "no reply" which means I can't reach you unless you leave a way for me to do that. My email address is at the top if you wish to contact me. Also, please, no soliciting. Thank you.

Thursday, November 15, 2012

Methadone Withdrawal


Thought I’d share some information about methadone and the withdrawal that I am still experiencing, six weeks after I took my last small dose. 

It hangs around in the body for a very long time, depending on how much you were taking and for how long. I know that for those of us in pain, it’s a necessary evil when other things don’t work.  And it did work for me for a long time….too long.  Twelve years at 60 mg a day.  Initially, it was 100 but I do other things like reiki and acupuncture, massage and whatever else works but doesn’t harm the body.   So in doing those other things, I got it down to 60, which is still high (unless you are nuts enough to do it “recreationally”   Never understood that.  It’s about as fun as being run over by a train).

Anyway, I thought I was done with the withdrawal thing, but this was a stressful week and I had insomnia, flu-like symptoms, the chills; all withdrawal symptoms.  I just saw my healer who does acupuncture, these incredible essential oils that help with various things (like constipation, pain) and she told me that it could indeed be hanging out in my body.   She said the remains of it find a place to hang out once you stop taking it, and eventually, your body expells it, which is why you get the withdrawal symptoms months after you stop using it.  She said that I am much better in terms of my flexibility and her ability to work on me and get results, but I may still have a “methadone day” for months to come.  Not nearly as horrible as it was at first, and because I still use opiates for pain, not as bad as it would be.

I think the movies always make it look like it’s horrible for a short time and then it’s gone and you’re fine.  Not even close.  BUT, there is relief, there is hope and you will get it out of your system if that is what you want to do.  However, if you are trying to find something to help with your pain due to NF tumors, talk to your doctor about the fentanyl patch with morphine as the break through med.  I’m off the diladid too, and morphine uses less opiate than the diladid so they were worried it wasn’t going to work.  But pain receptors work differently for different people.

I know this is a never ending battle and it could not work at all at some point.  As it is, it only works if I lay flat all day, every day….very difficult emotionally.  I can get out for short periods to pick a few things up at the store, and I did actually have two meals out over the past three weeks, which was a huge deal for me because sitting is torture.

I have no plans for Thanksgiving.  Too hard to get to my sister’s and what’s the point?  I’d be flat on my back the whole time after the 45 minute drive out there….don’t want anyone to pick me up then turn around to take me home.


No comments:

Post a Comment

Click on "Older Posts" to read more!